Robust exogeneity tests in the presence of outliers
AbstractExogeneity testing is studied in the presence of outliers in response variables. Robust tests based on least absolute deviations (LAD) and M estimators are proposed and illustrated with an application to Mroz (1987) data. Our simulation results show that the proposed robust tests outperform the traditional Hausman test for exogeneity in terms of empirical power in the presence of outliers in response variables. Nevertheless, unlike the conventional Hausman test, which is undersized, the empirical size of the LAD-based exogeneity test exceeds its nominal size.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by AccessEcon in its journal Economics Bulletin.
Volume (Year): 3 (2006)
Issue (Month): 29 ()
Contact details of provider:
Hausman exogeneity test Robust tests LAD estimator M estimator.;
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Franco Peracchi, 1987.
UCLA Economics Working Papers
459, UCLA Department of Economics.
- Thomas Mroz, .
"The Sensitivity of an Empirical Model of Married Women's Hours of Work to Economic and Statistical Assumptions,"
University of Chicago - Population Research Center
84-8, Chicago - Population Research Center.
- Mroz, Thomas A, 1987. "The Sensitivity of an Empirical Model of Married Women's Hours of Work to Economic and Statistical Assumptions," Econometrica, Econometric Society, vol. 55(4), pages 765-99, July.
- Li, Jing, 2006. "The block bootstrap test of Hausman's exogeneity in the presence of serial correlation," Economics Letters, Elsevier, vol. 91(1), pages 76-82, April.
- Koenker, Roger W & Bassett, Gilbert, Jr, 1978. "Regression Quantiles," Econometrica, Econometric Society, vol. 46(1), pages 33-50, January.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.